Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 10, 2015, 6:48 PM CDT for Clarke County, Decatur County, Lucas County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 10, 2015, 7:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Decatur County, IA, Lucas County, IA
The radar
The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS53 KDMX 102348
SVRDMX
IAC039-053-117-110045-
/O.NEW.KDMX.SV.W.0050.150610T2348Z-150611T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 745 PM CDT
* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
OSCEOLA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LAKESIDE CASINO...VAN WERT...LUCAS...WOODBURN...WELDON...
DERBY AND LE ROY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 21 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4085 9380 4106 9386 4114 9341 4090 9333
4090 9355 4088 9356
TIME...MOT...LOC 2348Z 260DEG 14KT 4095 9375
HAIL...1.00IN
WIND...60MPH
$$
REV2 follow-up statements
076
WWUS53 KDMX 110019
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT WED JUN 10 2015
IAC053-110029-
/O.CAN.KDMX.SV.W.0050.000000T0000Z-150611T0045Z/
DECATUR IA-
719 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4106 9386 4114 9341 4090 9333 4090 9381
TIME...MOT...LOC 0019Z 260DEG 14KT 4097 9357
$$
IAC039-117-110045-
/O.CON.KDMX.SV.W.0050.000000T0000Z-150611T0045Z/
LUCAS IA-CLARKE IA-
719 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN LUCAS AND SOUTHEASTERN CLARKE COUNTIES...
AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
OSCEOLA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LAKESIDE CASINO...LUCAS...WOODBURN AND DERBY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .
&&
LAT...LON 4106 9386 4114 9341 4090 9333 4090 9381
TIME...MOT...LOC 0019Z 260DEG 14KT 4097 9357
HAIL...1.00IN
WIND...60MPH
$$
REV874
WWUS53 KDMX 110044
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT WED JUN 10 2015
IAC039-117-110054-
/O.EXP.KDMX.SV.W.0050.000000T0000Z-150611T0045Z/
LUCAS IA-CLARKE IA-
744 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LUCAS AND SOUTHEASTERN
CLARKE COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4106 9386 4114 9341 4090 9333 4090 9381
TIME...MOT...LOC 0041Z 260DEG 14KT 4097 9357
$$
REVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:42 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 10, 6:42 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 PM CDT WED JUN 10 2015 .SHORT TERM /TONIGHT/... ISSUED AT 332 PM CDT WED JUN 10 2015 A DECAYING SURFACE FRONT HAS SAGGED SOUTHWARD ACROSS THE AREA TODAY...AND IS NOW STALLED ROUGHLY ALONG AND SOUTH OF HIGHWAY 34. ALONG AND SOUTH OF THIS BOUNDARY STRONG INSTABILITY HAS DEVELOPED BENEATH A MID LEVEL CAP...AND AS SURFACE TEMPERATURES CONTINUE TO RISE THIS AFTERNOON THUNDERSTORMS SHOULD EVENTUALLY DEVELOP BY THIS EVENING. MEANWHILE A LARGE STORM SYSTEM IS WORKING ITS WAY FROM THE ROCKIES INTO THE WESTERN HIGH PLAINS...AND WILL APPROACH IOWA FROM THE WEST TONIGHT. THIS WILL PULL THE AFOREMENTIONED FRONTAL BOUNDARY BACK NORTHWARD OVERNIGHT ALONG WITH ANY SCATTERED THUNDERSTORMS THAT DEVELOP ALONG IT. FINALLY...THE LARGE SWATH OF SHOWERS AND STORMS ON THE LEADING FLANK OF THE STORM SYSTEM APPROACHING FROM THE HIGH PLAINS WILL REACH OUR WESTERN AND NORTHWESTERN COUNTIES RIGHT AROUND SUNRISE TOMORROW MORNING...MORE OF WHICH IS DISCUSSED IN THE LONG TERM SECTION BELOW. REGARDING SEVERE WEATHER THREATS THROUGH TONIGHT...DESPITE A LACK OF DEEP LAYER SHEAR THE STRONG INSTABILITY AND PRESENCE OF A FRONTAL BOUNDARY ACROSS SOUTHERN IOWA LATE THIS AFTERNOON AND EVENING DICTATES SOME THREAT OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO OR TWO. THIS IS WELL HANDLED IN THE SHORT TERM SPC PRODUCTS. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 332 PM CDT WED JUN 10 2015 VERY ACTIVE PATTERN IN STORE FOR IOWA INTO NEXT WEEK. INITIAL CONCERN WILL BE CONVECTION WITH THE POTENTIAL FOR HEAVY RAIN. SHORT WAVES CROSSING THE CENTRAL AND NRN ROCKIES WILL DEVELOP AN MCS INTO THE MO RIVER VALLEY OVERNIGHT...CROSSING THE RIVER INTO PORTIONS OF IA BY MORNING. THE SYSTEM WILL PRODUCE UNSEASONABLY STRONG SYNOPTIC SCALE FORCING STARTING WITH WRN GREAT LAKES RIGHT ENTRANCE REGION DIVERGENCE ACROSS THE UPPER MS VALLEY AND DECENT DPVA FARTHER SOUTH. THIS WILL BE COINCIDENT WITH STRONG...COMPACT H85/H7 THETA-E ADVECTION AND FRONTOGENETICAL FORCING. THIS WILL BE COUPLED WITH A VERY FAVORABLE AIRMASS FOR EFFICIENT RAINFALL. 00Z NAEFS PWATS AND INTEGRATED WATER VAPOR TRANSPORT ARE BOTH TOWARD CLIMATOLOGICALLY EXTREME LEVELS INTO THE NOTED BAROCLINIC ZONE AND WARM FRONT. MOISTURE TRANSPORT INTO THE FRONT WILL BE QUITE STRONG WITH 305K ISENT SURFACE SHOWING 40+ KTS OF INFLOW AND EXTREME MOISTURE/TRANSPORT CONVERGENCE WITH DETERMINISTIC PWATS PUSHING 2 INCHES AND WARM CLOUD DEPTHS OVER 4KM. THIS FAIRLY UNIQUE COUPLING OF SYNOPTIC SCALE FORCING AND FAVORABLE AIRMASS WILL PRODUCE AN ENVIRONMENT EXTREMELY FAVORABLE FOR EFFICIENT HEAVY RAINS. THE BIG QUESTION WILL BE LATITUDINAL EXTEND DEPENDING ON HOW MESOSCALE OUTFLOW BOUNDARIES PLAY OUT OVERNIGHT. CONFIDENCE IS NOT HIGH...BUT MOST LIKELY SCENARIO AT THIS POINT PLACES HEAVY RAINFALL AXIS SOMEWHERE ALONG THE IA/MN BORDER WHERE WIDESPREAD TWO TO THREE INCH AMOUNTS ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THUS A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. THE LACK OF TOPOGRAPHY...SLOWLY MATURING CROPS...AND PREVIOUS TABLE SETTING HEAVY RAINS ARE SOMEWHAT OF A DETERRENT...BUT THE NOTED BLEND OF FORCING AND ENVIRONMENT MAY OVERCOME THESE QUESTIONS. THERE COULD ALSO VERY WELL BE A SEVERE WEATHER THREAT FARTHER SOUTH ALONG AND AHEAD OF THE LOW/TRIPLE POINT. NAM/GFS MLCAPES ARE UNCAPPED WITH A NOTED LOBE OF EXTREME 0-1KM SHEAR AND SRH JUST AHEAD LEADING TO AN ELEVATED TORNADO THREAT...ESPECIALLY FARTHER NORTH TOWARD THE RAIN AND POTENTIALLY LOWER LCLS. FEEL THE LOCALIZED POTENTIAL IS HIGHER THAN WHAT IS CURRENTLY DEPICTED BY THE SPC DAY 2 OUTLOOK. THE FORCING SHOULD BE ALL BUT GONE INTO FRIDAY WITH A BRIEF LULL BEFORE THE WEATHER TURNS ACTIVE ONCE AGAIN. REMNANTS OF CURRENT SWRN US TROUGH WILL LIFT ACROSS THE PLAINS WITH FORCING REACHING THE PLAINS LATE SAT INTO SAT NIGHT. THIS WILL ANOTHER BOUNDARY INTO IOWA WITH ADDITIONAL TRIGGERS FOR CONVECTION WITH SEVERE WEATHER HEAVY RAINS AGAIN POSSIBLE. THE BOUNDARY ASSOCIATED WITH THIS SYSTEM DRIFTS BACK AND FORTH WITH WEAK FLOW INTO THE EXTENDED PERIOD. DETAILS WILL BE VERY HARD TO COME BY DUE TO UNPREDICTABLE CONVECTION AND OUTFLOW...BUT THIS RESULTS IN AN EXTENDED PERIOD OF CHANCES POPS FOR SEVERE DAYS. NOTHING ORGANIZED TO NOTE THIS FAR OUT...BUT THE POTENTIAL FOR HEAVY RAINS AND FLOODING DO NOT LOOK TO IMPROVE APPRECIABLY THROUGH THE VALID PERIOD. && .AVIATION...11/00Z ISSUED AT 633 PM CDT WED JUN 10 2015 TSRA ACROSS SOUTH WILL AFFECT SOUTHERN SITES KDSM/KOTM FOR BEGINNING OF PERIOD BEFORE DISSIPATING. LARGER BAND OF TSRA/SHRA WILL PUSH IN FROM NE BY EARLY MORNING...BEGINNING TO AFFECT SITES IN THE WEST SHORTLY AFTER 12Z...WITH INFLUENCE PERSISTING THROUGH THE PERIOD. WILL SEE CHANCES FOR TSRA AT SITES ALONG WITH MVFR CEILINGS AND VISIBILITIES. TSRA WILL BECOME SOMEWHAT MORE SCATTERED AFTER 18Z...AFFECTING WESTERN SITES MOST. TSRA AFFECTING SITES COULD BRING VISIBILITIES AND CEILINGS DOWN TO IFR OR LIFR AT TIMES...AND WINDS COULD BE STRONG AND GUSTY BRIEFLY...ESPECIALLY NEAR/AROUND 18Z. WINDS WILL BECOME MORE SOUTHERLY WITH GUSTS TO NEAR 20 KTS THROUGH THE DAY THURSDAY. && .HYDROLOGY... ISSUED AT 1240 PM CDT WED JUN 10 2015 WIDESPREAD MODERATE TO HEAVY RAINFALL IS STILL ON TRACK THU INTO THU EVE WITH NRN IA LIKELY TO SEE THE HIGHER END AMOUNTS. QPF REMAINS ON THE ORDER OF SEVERAL INCHES IN THESE AREAS THROUGH 12Z FRI AND RFC DETERMINISTIC CONTINGENCY FORECASTS SUGGEST THAN MANY MAIN STEM RIVERS MAY REACH MINOR FLOOD STAGE IF THIS QPF MATERIALIZES...WITH A FEW SPOTS JUST INTO MODERATE FLOODING AS WELL. AREAS PRIMARILY IMPACTED AT THIS TIME WOULD SEEM TO INCLUDE THE CEDAR BASIN...RACCOON BASIN AND DES MOINES RIVER BASIN ABOVE SAYLORVILLE. CURRENT RIVER FORECASTS ONLY DEPICT QPF THROUGH 12Z THU HOWEVER...SO THIS IS NOT DEPICTED IN THE OFFICIAL FORECASTS JUST YET. SIGNIFICANT CHANGES MAY OCCUR WITH THE 11.00Z AND 11.12Z RUNS HOWEVER...LOOKING AHEAD TO THIS EVENING AND THU MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO- WORTH. && SHORT TERM...LEE LONG TERM...SMALL AVIATION...AWB HYDROLOGY...SMALL
Hazardous weather outlook, Jun 10, 3:50 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 350 PM CDT WED JUN 10 2015 IAZ004>007-015>017-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 350 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH ACROSS THE AREA LATE TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT WITH HEAVY RAINS QUITE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING...AND EVENTUALLY MINOR RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE VISIT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. SEVERE WEATHER IS POSSIBLE DURING THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL THE PRIMARY THREAT. INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT. IAZ070>075-081>086-092>097-111100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 350 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA FROM LATE THIS AFTERNOON INTO EARLY TONIGHT. A FEW STORMS MAY PRODUCE HAIL AND STRONG WINDS...AND THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO OCCUR EAST. INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY EVENING. IAZ023>028-033>039-044>050-057>062-111100- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 350 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH ACROSS THE AREA AFTER SUNSET TONIGHT. THE THREAT OF SEVERE WEATHER IS LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO OCCUR EAST. INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY NIGHT. SMALL
In the hours before
Special weather statement, Jun 10, 4:12 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 412 PM CDT WED JUN 10 2015 IAZ081-082-092>094-102315- ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON 412 PM CDT WED JUN 10 2015 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN IOWA... AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE REGION OVER THE NEXT SEVERAL HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZED HAIL AND WINDS TO 50 MPH. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. REV
Local storm report, Jun 10, 5:05 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL BEDFORD 40.67N 94.72W
06/10/2015 E1.00 INCH TAYLOR IA CO-OP OBSERVER
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 10, 5:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN BEDFORD 40.67N 94.72W
06/10/2015 M2.05 INCH TAYLOR IA CO-OP OBSERVER
THE RAIN FELL BETWEEN 4-5 PM CDT.
&&
BFLocal storm report, Jun 10, 6:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 5 S CRESTON 40.99N 94.36W
06/10/2015 E1.00 INCH UNION IA PUBLIC
HAIL UP TO QUARTER SIZED FIVE AND A HALF MILES SOUTH OF
CRESTON. DELAYED REPORT RECEIVED VIA TWITTER. TIME
ESTIMATED FROM RADAR.
&&
LEELocal storm report, Jun 10, 6:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 1 W BLOCKTON 40.62N 94.51W
06/10/2015 E1.50 INCH TAYLOR IA CO-OP OBSERVER
OBSERVER LOCATION BLOCKTON.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:12 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 38 hr |
| Jun 10, 4:23 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 67 min |
| Jun 10, 5:24 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 55 min |
| Jun 10, 5:29 PM CDT | Flash Flood Warning | DMX | Taylor | 6 hr |
| Jun 10, 5:46 PM CDT | Severe Thunderstorm Warning | DMX | Union | 44 min |
| Jun 10, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 67 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.